Jump to content
  • Need support? Join the H Opp community for free!

    -

Sign in to follow this  
Riggs

Valacyclovir side effects

Recommended Posts

Hello All,

I am a 38 year vet that has never taken a suppressive drug for my HSV2 condition. Life happens and I now find myself taking Valacyclovir for suppressive therapy with a non H partner. When I am about to have an ob my lower spine will numb or tingle and now since I have been taking the suppressive drug my back kinda feels numb all the time. My partner and I have not been intimate to date, but I sense it could be near. I think it is the drug, but I also do not want to expose my partner if it is not the drug. Anyone have this sensation while taking Valacyclovir.

Riggs

Share this post


Link to post

@Riggs I've seen multiple posts here from people who had this experience of heightened or chronic prodrome symptoms after starting antivirals. IIRC, these people switched to another antiviral and had better success. In your case, maybe it would be worthwhile to try Acyclovir.

Share this post


Link to post

I had frequent (multiple times a day) tingling sensations while on Valtrex. I've been on acyclovir for a month now and the zingers have been very rare. Definitely worth trying a different medication!

Share this post


Link to post

Same here. Had this 35 yrs. Decided in Feb (last yr) to go on Valtrex. I had constant prodrome. Went on acyclovir and all is great!!!

Share this post


Link to post

I have been on valtrex for two years, haven't experienced any side effects. Had one break thru starting to show signs of an outbreak, but not sores never appeared. because I was super stressed. Plus didn't have extra pills to double up

Share this post


Link to post

Thank you for suggesting acyclovir. I started taking Valtrex in January and noticed a significant increase in prodome symptoms compared to the past 6 months when I was not on a suppressive therapy. I never thought it could have been a result of taking Valtrex, I just assumed i was more stressed out or eating poorly so I thought it was my fault in a way (silly, I know. I'm still coming to terms with it). Either way, the increase of symptoms resulting in no outbreak has led to a lot of anxiety and I was becoming very fruatrated.

I will talk to my Dr. About switching to acyclovir and see how it changes. Reading this post came at a very good time, I'm feeling relieved. Thank you again!

Share this post


Link to post

Has anyone experienced macrocytosis while taking valcyclovir for suppressive therapy? I have, now twice. This was confirmed as a side effect by my doctor and apparently increases with age (I am 50). The first time, after taking the medication for about a year, the numbers righted themselves after a few months off of the medication, but frequent outbreaks started again, so I resumed the medication. Now, about six months later, I have developed macrocytosis again and, once again, am off the medication. If anyone has any experience with this, I would appreciate the feedback, as well as knowing if switching to acyclovir was safer/produced a better result?

Share this post


Link to post

I'm 33 and am also struggling with constant symptoms and don't know exactly how to manage this disease. I was diagnosed 2 months ago and have basically been taking Acyclovir the whole time. I've had 2 outbreaks but still feel discomfort most the time. The Acyclovir now makes my eyes blood shot and hurt. Has anyone experienced that. My skin is also just red and raw sometimes with no outbreak. Could this be from the meds. My doctor doesn't seem to have answers for me, rather trial and error technique.

Share this post


Link to post

Dear Riggs,

we seem to be Veterans of this curse about the same time. When I am going into OB it feels like I have been horse kicked in the groin for a couple of days. I was at a new GP a few years ago, during my annual physical he spotted the remnants of my last outbreak. Talking to me about it I told him I dont take Valtrex or the generic as a painful reminder of my youthful indiscretion. He said I was being silly and explained CLEARLY you can transmit the curse even when not in outbreak. I now have taken it for two years and feel nothing. I was diagnosed at age 23, you might be close to me.

My suggestion s try some ibuprofen and see if you haven't got a case of bursitis. The ibuprofen works best on the bursitis. A medic in Iraq taught me about this when I went in with chronic lower back pain. I also apply Voltaren to the area, a topical analgesic.

Keep riding the blue pony, the one for this topic)) and don't risk your partner.nI transmitted to a girl I really liked when I was 26, I was so sick about infecting her I was ready to step in front of a subway car. I lost her, naturally, then withdrew from society for many years. I have learned to forgive myself and face this curse......taking the pill daily. I stop, I break out. I keep on the pony, life is more palatable.

Keep the faith.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...